Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 29, NWS Key West, FL

August 27, 2012

NWS Key West, FL issued this small craft advisory at Aug 27, 2012, 11:51 AM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2012, 11:51 AM EDT (15:51 UTC)
Expired
Aug 28, 2012, 4:20 PM EDT
In force
28 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WHUS72 KKEY 271551
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1151 AM EDT MON AUG 27 2012

GMZ031>034-042>044-052>055-072>075-272200-
/O.NEW.KKEY.SC.Y.0029.120827T1551Z-120828T1200Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1151 AM EDT MON AUG 27 2012

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS DISCONTINUED THE
TROPICAL STORM WARNING FOR ALL OF THE WATERS IN THE FLORIDA KEYS
SERVICE AREA...BUT SMALL CRAFT ADVISORY CONDITIONS WILL REMAIN IN
PLACE FOR HAZARDOUS TO DANGEROUS COMBINED SEAS TODAY.

* WINDS AND WAVES...STRONG TO NEAR GALE SUSTAINED WINDS BETWEEN 25 TO
  30 KNOTS WITH OCCASIONAL GUSTS OVER GALE FORCE IN FAST MOVING
  SHOWERS ARE EXPECTED EARLY THIS AFTERNOON...WINDS WILL DIMINISH
  DURING THE LATER AFTERNOON BUT STILL REMAINING FRESH TO STRONG...AT
  20 TO 25 KNOTS...ACROSS ALL WATERS THIS AFTERNOON AND TONIGHT.
  THEREAFTER...WINDS AND SEAS WILL CONTINUE TO LET DOWN. COMBINED
  SEAS OF 10 TO 16 FEET ACROSS THE SOUTHEASTERN GULF OF MEXICO AND
  FLORIDA STRAITS WATERS WILL SUBSIDE TO 6 TO 11 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
5 follow-up statements
786 
WHUS72 KKEY 271958
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
358 PM EDT MON AUG 27 2012

GMZ031>034-042>044-052>055-072>075-280300-
/O.CON.KKEY.SC.Y.0029.000000T0000Z-120828T1200Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
358 PM EDT MON AUG 27 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED STRONG WINDS BETWEEN 25 AND 30 KNOTS...IN
  ASSOCIATION WITH THE DEPARTURE OF TROPICAL CYCLONE...WILL GRADUALLY
  SUBSIDE TONIGHT BUT REMAIN FRESH TO STRONG...WITH 20 TO 25 KNOTS BY
  DAYBREAK. COMBINED SEAS OF 8 TO 12 FEET ACROSS THE SOUTHEASTERN
  GULF OF MEXICO AND FLORIDA STRAITS WATERS WILL SUBSIDE TO 6 TO 9
  FEET BY TUESDAY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
327 
WHUS72 KKEY 280226
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1026 PM EDT MON AUG 27 2012

GMZ031>034-042>044-052>055-072>075-280900-
/O.EXT.KKEY.SC.Y.0029.000000T0000Z-120828T1500Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1026 PM EDT MON AUG 27 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED SOUTH WINDS NEAR 20 KNOTS WITH HIGHER
  GUSTS...AND WINDS 20 TO 25 KNOTS IN THE OFFSHORE GULF WATERS NORTH
  OF KEY WEST AND DRY TORTUGAS...WILL CONTINUE OVERNIGHT. SEAS OF 5
  TO 9 FEET WILL CONTINUE ESPECIALLY IN THE WESTERN FLORIDA STRAITS
  AND GULF WATERS BEYOND 5 FATHOMS NORTHWEST OF KEY WEST. THESE WINDS
  AND SEAS WILL GRADUALLY SUBSIDE EARLY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
638 
WHUS72 KKEY 280830
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
430 AM EDT TUE AUG 28 2012

GMZ031>034-042>044-052>055-072>075-281430-
/O.CON.KKEY.SC.Y.0029.000000T0000Z-120828T1500Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
430 AM EDT TUE AUG 28 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SOUTH WINDS RANGING BETWEEN 20 AND 25 KNOTS WILL
  PERSIST THIS MORNING ACROSS FLORIDA KEYS COASTAL WATERS. SEAS OF 6
  TO 9 FEET IN A WEST SWELL ARE EXPECTED IN THE EXTREME SOUTHEASTERN
  GULF OF MEXICO AND LOWER STRAITS OF FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALL CRAFT...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
133 
WHUS72 KKEY 281428
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1028 AM EDT TUE AUG 28 2012

GMZ031-042-043-052-053-072-073-281530-
/O.CAN.KKEY.SC.Y.0029.000000T0000Z-120828T1500Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1028 AM EDT TUE AUG 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA IN THE COASTAL
WATERS SURROUNDING THE FLORIDA KEYS EAST OF THE SEVEN MILE BRIDGE.
HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION AS WINDS DIMINISH AND
SEAS SUBSIDE FURTHER.

$$

GMZ032>034-044-054-055-074-075-282100-
/O.EXT.KKEY.SC.Y.0029.000000T0000Z-120828T2100Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1028 AM EDT TUE AUG 28 2012

...SMALL CRAFT ADVISORY IN EFFECT...
AFTERNOON...

* WINDS AND WAVES...SOUTH WINDS RANGING AT OR JUST ABOVE 20 KNOTS WILL
  PERSIST EARLY THIS AFTERNOON ACROSS FLORIDA KEYS COASTAL WATERS
  MAINLY WEST OF THE SEVEN MILE BRIDGE. SEAS OF 6 TO 9 FEET IN A WEST
  SWELL ARE EXPECTED ARE EXPECTED TO SUBSIDE TO 4 TO 7 FEET LATE IN
  THE EXTREME SOUTHEASTERN GULF OF MEXICO AND LOWER STRAITS OF
  FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALL CRAFT...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
432 
WHUS72 KKEY 282020
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
420 PM EDT TUE AUG 28 2012

GMZ032>034-044-054-055-074-075-282130-
/O.CAN.KKEY.SC.Y.0029.000000T0000Z-120828T2100Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
420 PM EDT TUE AUG 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY WHICH WAS IN EFFECT FOR THE ATLANTIC WATERS WEST OF
THE SEVEN MILE BRIDGE...AND THE GULF WATERS WEST OF FLORIDA BAY. A
WESTERLY SWELL WILL CONTINUE IN THOSE WESTERN WATERS AT LEAST UNTIL
WEDNESDAY MORNING...SO SMALL CRAFT SHOULD EXERCISE CAUTION THERE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 11:00 AM EDT, 51 minutes earlier.

Area forecast discussion, Aug 27, 11:00 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1100 AM EDT MON AUG 27 2012

.DISCUSSION...MID AND UPPER STREAMLINE ANALYSIS OVERLAID ON THE
LATEST AVAILABLE IR IMAGERY AS OF 8 AM DEPICT STRONG RIDGING OVER
THE SOUTHERN TENNESSEE VALLEY. ANOTHER MID AND UPPER RIDGE AXIS IS
ANALYZED FROM NEAR 30 NORTH 70 WEST SOUTHWESTWARD TO ACROSS CENTRAL
FLORIDA. THE THIRD FEATURE IS A MID AND UPPER LOW PRESSURE SYSTEM
PRESENTLY MOVING SOUTHWEST TOWARDS THE BAY OF CAMPECHE. THIS
FEATURE BEEN AHEAD OF TROPICAL STORM ISAAC THROUGH MUCH OF ITS
EXISTENCE AND COULD BE A CULPRIT FOR DRY AIR ENTRAINMENT INTO THE
ENVIRONMENT AHEAD OF TS ISAAC. HENCE...TROPICAL STORM ISAAC
CONTINUES TO MOVE WEST NORTHWESTWARD TOWARDS THE NORTH CENTRAL GULF
COAST ATTM.

AT 11 AM...THE CENTER OF TROPICAL STORM ISAAC WAS LOCATED NEAR
LATITUDE 26.1 NORTH...LONGITUDE 85.3 WEST. ISAAC IS MOVING TOWARD
THE NORTHWEST NEAR 14 MPH...AND THIS GENERAL MOTION IS EXPECTED TO
CONTINUE TODAY WITH A GRADUAL DECREASE IN FORWARD SPEED. A TURN
TOWARD THE NORTHWEST IS EXPECTED BY TUESDAY. ON THE FORECAST
TRACK...THE CENTER OF ISAAC WILL MOVE OVER THE EASTERN GULF OF
MEXICO TODAY AND APPROACH THE NORTHERN GULF COAST IN THE HURRICANE
WARNING AREA ON TUESDAY.

.CURRENTLY...AT 1000 AM...SKIES ARE PARTLY TO MOSTLY CLOUDY ACROSS
THE KEYS ISLAND CHAIN AND SURROUNDING WATERS. KEY WEST RADAR DETECTS
WIDELY SEPARATED THIN NARROW SPIRAL BANDS OF LARGE TROPICAL STORM
ISAAC PRESENTLY MOVING ACROSS THE KEYS. TEMPERATURES ACROSS THE
ISLAND CHAIN OUTSIDE OF THE RAIN IS NEAR 80 DEGREES WITH DEWPOINTS
IN THE MID 70S.

.FORECAST...GIVEN THE LARGE CIRCULATION OF TROPICAL STORM ISAAC AND
THE FACT THAT AT THE PRESENT TIME THE ENCIRCLING RECONNAISSANCE
AIRCRAFT IS CURRENTLY NOW DETECTING A RESUMPTION OF SOME GRADUAL
INTENSIFICATION. AS OF 900 AM...SUSTAINED C-MAN OBSERVATIONS AT 10
METER PLATFORMS ALONG THE FLORIDA REEF AND SOUTHERN FLORIDA BAY ARE
JUST UNDER TROPICAL STORM FORCE...OR AROUND 30 KNOTS...HOWEVER...ALL
OF THE RECORDED GUSTS ARE STILL IN EXCESS OF 40 KNOTS. BUT THE
DOWNWARD TREND IN THE SUSTAINED WINDS HAS ALLOWED FOR THE REMOVAL BY
NHC OF THE TS WARNING.

SO THE TREND IS FOR IMPROVING WEATHER FOR THE SECOND HALF OF THE
DAY. WILL STILL MAKE A LAST MINUTE DECISION WEATHER TO REDUCE POPS
BACK TO CHANCE DEPENDENT UPON THE COVERAGE OF SHOWERS WITH THESE
SPIRALING RAINBANDS. BUT MORE IMPORTANTLY...ANY OF THESE SHOWERS AND
THUNDERSTORMS THAT DO DEVELOP...WILL MOVE RAPIDLY NORTHWARD TOWARDS
THE KEYS FROM CUBA...AND WILL ALSO STILL BE DEVELOPING WITHIN IN A
LESS STABLE ENVIRONMENT THAN 24 HOURS PRIOR...SO WILL INCLUDE STRONG
WIND GUSTS WITHIN THESE SHOWERS OR THUNDERSTORMS.

&&

.MARINE...
ALTHOUGH TROPICAL STORM WARNINGS HAVE BEEN REMOVED ACROSS THE MARINE
DISTRICT...A SMALL CRAFT ADVISORY WILL BE HOISTED FOR THE WATERS AND
LIKELY REMAIN IN PLACE THROUGH ALL OR PORTIONS OF THE MARINE AREA
THROUGH THE DAY ON TUESDAY. THOUGH SUSTAINED WINDS WILL AVERAGE
BETWEEN 25 AND 30 KNOTS THROUGH MUCH OF THE AFTERNOON...OCCASIONAL
GUSTS AROUND 40 KNOTS WILL STILL BE POSSIBLE EARLY. WINDS SHOULD
DIMINISH TO BETWEEN 20 TO 25 KNOTS OR AROUND 25 KNOTS BY AFTERNOON.
ALL THAT BEING SAID...CONDITIONS WILL REMAIN VERY HAZARDOUS TO
DANGEROUS TODAY.ALSO...FAST MOVING SHOWERS AND THUNDERSTORMS WITHIN
SPIRAL RAINBANDS WILL ALSO CREATE EXTREMELY ROUGH SEAS IN AND NEAR
ANY SHOWERS AND THUNDERSTORMS. STAY TUNED TO THE LATEST MARINE
STATEMENTS OF ADVISORIES FROM YOUR NATIONAL WEATHER SERVICE IN KEY
WEST.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT THE ISLAND TERMINALS.
WINDS WILL BE THE BIGGEST CONCERN...WITH SUSTAINED WINDS OF 15 TO 25
KNOTS...WITH GUSTS NEAR 30 KNOTS OUT OF THE SOUTH. THIS WILL RESULT
IN SIGNIFICANT CROSSWIND AT THE ISLAND RUNWAYS. WINDS WILL GRADUALLY
DIMINISH THROUGH THE REMAINDER OF TODAY. FAST MOVING ISOLATED TO
SCATTERED SHOWERS WILL DELIVER SHORT SPELLS OF MVFR/IFR VISIBILITY
AND CEILINGS AT THE TERMINALS.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...SMALL CRAFT ADVISORY FLZ076>078.

GM...SMALL CRAFT ADVISORY FOR GMZ031>034-042>044-052>055-072>075.

&&

PUBLIC/MARINE/GRIDS..................FUTTERMAN
AVIATION/NOWCASTS/RADAR..............11
DATA COLLECTION......................VICKERY
HAZARDS/HURRICANE LOCAL STATEMENT....04
MEDIA................................BS

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Aug 27, 6:03 AM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
603 AM EDT MON AUG 27 2012

FLZ076>078-GMZ031>034-042>044-052>055-072>075-281000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
603 AM EDT MON AUG 27 2012

...TROPICAL STORM WARNING REMAINS IN EFFECT...
...MINOR COASTAL FLOODING EXPECTED ALONG SOUTH-FACING SHORES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

CONSULT THE LATEST TROPICAL STORM ISAAC LOCAL STATEMENT FOR THE
FLORIDA KEYS TO OBTAIN DETAILED INFORMATION CONCERNING POTENTIAL
HAZARDS AND LOCAL IMPACTS.

TROPICAL STORM CONDITIONS ARE EXPECTED THIS MORNING WITH SOUTHEAST TO
SOUTH WINDS NEAR 40 MPH WITH GUSTS NEAR 50 MPH POSSIBLE IN STRONG
SQUALLS. FOR MARINE INTERESTS...SOUTHEAST TO SOUTH WINDS OF 30 TO 35
KNOTS WITH GUSTS OF 45 TO 50 KNOTS IN SQUALLS ARE EXPECTED THIS
MORNING.

PERSISTENT TROPICAL STORM-FORCE WINDS FROM THE SOUTHEAST AND SOUTH
ARE PILING UP WATER NEARSHORE. COASTAL FLOODING OF LOW-LYING AREAS
ALONG SOUTH-FACING SHORES IS LIKELY UNTIL MID-MORNING AFTER HIGH
TIDE. MAXIMUM STORM TIDES ARE EXPECTED TO BE 2 TO 3 FEET ABOVE MEAN
SEA LEVEL.

ISOLATED THUNDERSTORMS ARE POSSIBLE WITH OCCASIONAL CLOUD TO GROUND
LIGHTNING STRIKES.

ADDITIONAL RAINFALL TOTALS OF 1 TO 2 INCHES...AND LOCALLY UP TO 3
INCHES ARE POSSIBLE AS THE OUTER SPIRAL RAIN BANDS ON THE PERIPHERY
OF TROPICAL STORM ISAAC DEVELOP AND MOVE NORTH OVER THE FLORIDA KEYS.
THIS WILL RESULT IN OCCASIONAL FRESHWATER FLOODING OF STREETS AND
LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TUESDAY WITH SOUTH WINDS
NEAR 20 KNOTS LIKELY TUESDAY MORNING...ALONG WITH SEAS OF 7 TO 9 FEET
IN A WESTERLY SWELL.

ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO PLEASE CALL IN REPORTS OF COASTAL FLOODING
THIS MORNING.

KASPER

In the hours before

Local storm report, Aug 27, 9:17 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
917 AM EDT MON AUG 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     TROPICAL STORM   8 SSE KEY LARGO         25.01N 80.38W
08/27/2012                   GMZ052             FL   C-MAN STATION

            A WIND GUST OF 40 KNOTS WAS REPORTED BY THE MOLASSES REEF
            LIGHT C-MAN STATION.

&&

MPARKE
Special weather statement, Aug 27, 9:52 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
952 AM EDT MON AUG 27 2012

FLZ076>078-GMZ031>034-042>044-052>055-072>075-271600-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST
952 AM EDT MON AUG 27 2012

...STRONG WINDS CONTINUE ACROSS THE FLORIDA KEYS...

AT 945 AM EDT...THE CENTER OF TROPICAL STORM ISAAC WAS LOCATED
APPROXIMATELY 245 MILES TO THE WEST NORTHWEST OF KEY WEST. DESPITE
THE LARGE SEPARATION BETWEEN THE CENTER OF ISAAC AND THE FLORIDA
KEYS...TROPICAL STORM FORCE GUSTS CONTINUE.

ACROSS THE ISLAND CHAIN AND SURROUNDING COASTAL WATERS...STREAMS OF
SHOWERS WILL RACE NORTHWARD...DELIVERING SHORT BUT REPEATED SPELLS
OF LIGHT TO MODERATE RAIN AND GUSTY SOUTH SOUTHEASTERLY WINDS. WINDS
WILL AVERAGE 35 TO 40 MPH AT AREA CMAN STATIONS...WITH GUSTS AROUND
45 MPH. MOST OF THE SHOWER ACTIVITY IS LOCATED ALONG A SWAT EXTENDING
FROM THE EASTERN UPPER KEYS...TO THE OUTER STRAITS OFF OF LONG KEY.
OTHER BANDS WILL BE LOCATED NEAR THE SEVEN MILE BRIDGE...AND NEAR THE
DRY TORTUGAS.

OVER THE LAST HOUR...ALL OF OUR MARINE REPORTING STATIONS GUSTED TO
AROUND 45 MPH...WHILE ISLAND STATIONS WERE ALL GUSTING TO 35 TO 45
MPH. WINDS WILL GRADUALLY DIMINISH THROUGH TODAY AS ISAAC PULLS
FURTHER AWAY FROM THE ISLAND CHAIN.

VISIT OUR OBSERVATIONS LINK ON OUR WEB PAGE FOR MORE
INFORMATION...AND STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST
STATEMENTS, WARNINGS, AND CANCELLATIONS FROM THE NATIONAL WEATHER
SERVICE IN KEY WEST.

11
Local storm report, Aug 27, 10:34 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1034 AM EDT MON AUG 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     TROPICAL STORM   RAMROD KEY              24.66N 81.41W
08/27/2012                   LOWER KEYS IN MONR FL   MESONET

            DAVIS STATION AT THE FLORIDA KEYS ACQUEDUCT
            AUTHORITY...FKAA...SITE ON RAMROD KEY REPORTED A 40 KNOT
            WIND GUST.

&&

MPARKE
Local storm report, Aug 27, 11:02 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1102 AM EDT MON AUG 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     TROPICAL STORM   DUCK KEY                24.78N 80.92W
08/26/2012                   MIDDLE KEYS IN MON FL   MESONET

            DAVIS STATION LOCATED AT RESIDENCE ON EAST SIDE OF DUCK
            KEY REPORTED A WIND GUST OF 48 KNOTS.

1013 PM     TROPICAL STORM   DUCK KEY                24.78N 80.92W
08/26/2012                   MIDDLE KEYS IN MON FL   MESONET

            DAVIS STATION LOCATED AT A RESIDENCE ON THE EAST SIDE OF
            DUCK KEY REPORTED A WIND GUST OF 48 KNOTS.

1133 PM     TROPICAL STORM   DUCK KEY                24.78N 80.92W
08/26/2012                   MIDDLE KEYS IN MON FL   MESONET

            DAVIS WEATHER STATION AT RESIDENCE ON EAST SIDE OF DUCK
            KEY REPORTED A 43 KNOT WIND GUST.

1223 AM     TROPICAL STORM   DUCK KEY                24.78N 80.92W
08/27/2012                   MIDDLE KEYS IN MON FL   MESONET

            DAVIS WEATHER STATION AT RESIDENCE ON THE EAST SIDE OF
            DUCK KEY REPORTED A WIND GUST OF 43 KNOTS.

0153 AM     TROPICAL STORM   DUCK KEY                24.78N 80.92W
08/27/2012                   MIDDLE KEYS IN MON FL   MESONET

            DAVIS WEATHER STATION AT RESIDENCE ON EAST SIDE OF DUCK
            KEY REPORTED A WIND GUST OF 43 KNOTS.

0243 AM     TROPICAL STORM   DUCK KEY                24.78N 80.92W
08/27/2012                   MIDDLE KEYS IN MON FL   MESONET

            DAVIS WEATHER STATION AT RESIDENCE ON EAST SIDE OF DUCK
            KEY REPORTED A 43 KNOT WIND GUST.

0343 AM     TROPICAL STORM   DUCK KEY                24.78N 80.92W
08/27/2012                   MIDDLE KEYS IN MON FL   MESONET

            DAVIS WEATHER STATION AT RESIDENCE ON THE EAST SIDE OF
            DUCK KEY REPORTED A WIND GUST OF 43 KNOTS.

0343 AM     TROPICAL STORM   DUCK KEY                24.78N 80.92W
08/27/2012                   MIDDLE KEYS IN MON FL   MESONET

            DAVIS WEATHER STATION AT RESIDENCE ON THE EAST SIDE OF
            DUCK KEY REPORTED A WIND GUST OF 43 KNOTS.

0433 AM     TROPICAL STORM   DUCK KEY                24.78N 80.92W
08/27/2012                   MIDDLE KEYS IN MON FL   MESONET

            DAVUS WEATHER STATION AT RESIDENCE ON THE EAST SIDE OF
            DUCK KEY REPORTED A WIND GUST OF 40 KNOTS.

0553 AM     TROPICAL STORM   DUCK KEY                24.78N 80.92W
08/27/2012                   MIDDLE KEYS IN MON FL   MESONET

            DAVIS WEATHER STATION AT RESIDENCE ON THE EAST SIDE OF
            DUCK KEY REPORTED A WIND GUST OF 40 KNOTS.

0653 AM     TROPICAL STORM   DUCK KEY                24.78N 80.92W
08/27/2012                   MIDDLE KEYS IN MON FL   MESONET

            DAVIS WEATHER STATION AT RESIDENCE ON THE EAST SIDE OF
            DUCK KEY REPORTED A WIND GUST OF 40 KNOTS.

&&

MPARKE
Local storm report, Aug 27, 11:19 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1119 AM EDT MON AUG 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     TROPICAL STORM   8 SSE KEY LARGO         25.01N 80.38W
08/27/2012                   GMZ052             FL   C-MAN STATION

            MOLASSES REEF LIGHT C-MAN STATION REPORTED A WIND GUST OF
            40 KNOTS.

1042 AM     TROPICAL STORM   5 S BOOT KEY            24.63N 81.11W
08/27/2012                   GMZ043             FL   C-MAN STATION

            SOMBRERO KEY LIGHT C-MAN STATION REPORTED A 42 KNOT WIND
            GUST.

&&

MPARKE
Special weather statement, Aug 27, 11:43 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1143 AM EDT MON AUG 27 2012

FLZ076>078-271745-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST
1143 AM EDT MON AUG 27 2012

...STRONG WINDS CONTINUE ACROSS THE FLORIDA KEYS...

AT 1040 AM...A PERSISTENT BAND OF SHOWERS WAS DETECTED...RACING
NORTHWARD AT AROUND 40 MPH...ACROSS THE EASTERN UPPER KEYS...NEAR
NORTH KEY LARGO AND OCEAN REEF. THIS ACTIVITY IS PRODUCING WIND GUSTS
OF 40 TO 50 MPH...AND PERIODIC BLINDING DOWNPOURS.

THE VERY FAST MOVEMENT OF THIS ACTIVITY IS LIMITING RAIN FALL
ACCUMULATIONS...AND ADDITIONAL RAIN AMOUNTS OF THREE QUARTERS TO ONE
INCH IS EXPECTED OVER THE NEXT HOUR OR TWO.

ELSEWHERE ALONG THE KEYS...RESIDUAL WINDS FROM TROPICAL STORM ISAAC
ARE STILL GUSTING FREQUENTLY TO 30 TO 40 MPH. RESIDENTS SHOULD
CONTINUE TO EXERCISE CAUTION DURING RECOVERY ACTIONS.

VISIT OUR OBSERVATIONS LINK ON OUR WEB PAGE FOR MORE
INFORMATION...AND STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST
STATEMENTS, WARNINGS, AND CANCELLATIONS FROM THE NATIONAL WEATHER
SERVICE IN KEY WEST.

11

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.